GEOMETRY AND TOPOLOGY OF EXTERNAL AND SYMMETRIC PRODUCTS OF VARIETIES

Authors

  • Laurentiu George Maxim University of Wisconsin - Madison, United States

DOI:

https://doi.org/10.37569/DalatUniversity.12.2.845(2022)

Keywords:

Characters of representations, External and symmetric products, Generating series, Symmetric groups, Symmetric monoidal category, Schur functor.

Abstract

We give a brief overview of recent developments on the calculation of generating series for invariants of external products of suitable coefficients (e.g., constructible or coherent sheaves, or mixed Hodge modules) on complex quasi-projective varieties.

Downloads

Download data is not yet available.

References

Baum, P., Fulton, W., & Macpherson, R. D. (1975). Riemann-Roch for singular varieties. Publications Mathématiques de l'IHÉS, 45, 101-145. http://www.numdam.org/item/PMIHES_1975__45__101_0/

Borisov, L., & Libgober, A. (2002). Elliptic genera of singular varieties, orbifold elliptic genus and chiral de Rham complex. In E. D’Hoker, D. Phong, & S.-T. Yau (Eds.), Mirror Symmetry IV, AMS/IP Studies in Advanced Mathematics (Vol. 33), (pp. 325-342). International Press.

Borisov, L., & Libgober, A. (2003). Elliptic genera of singular varieties. Duke Mathematical Journal, 116(2), 319-351. https://doi.org/10.1215/S0012-7094-03-11625-7

Brasselet, J.-P., Schürmann, J., & Yokura, S. (2010). Hirzebruch classes and motivic Chern classes for singular spaces. Journal of Topology and Analysis, 2(1), 1-55. https://doi.org/10.1142/S1793525310000239

Bridgeland, T., King, A., & Reid, M. (2001). The McKay correspondence as an equivalence of derived categories. Journal of the American Mathematical Society, 14(3), 535-554. https://doi.org/10.1090/S0894-0347-01-00368-X

Cappell, S., Maxim, L., Ohmoto, T., Schürmann, J., & Yokura, S. (2013). Characteristic classes of Hilbert schemes of points via symmetric products. Geometry & Topology, 17(2), 1165-1198. https://doi.org/10.2140/gt.2013.17.1165

Cappell, S., Maxim, L., Schürmann, J., & Shaneson, J. (2012). Equivariant characteristic classes of complex algebraic varieties. Communications on Pure and Applied Mathematics, 65(12), 1722-1769. https://doi.org/10.1002/cpa.21427

Cappell, S., Maxim, L., Shaneson, J., Schürmann, J., & Yokura, S. (2017). Characteristic classes of symmetric products of complex quasi-projective varieties. Journal für die reine und angewandte Mathematik (Crelles Journal), 2017(728), 35-63. https://doi.org/10.1515/crelle-2014-0114

Cheah, J. (1996). On the cohomology of Hilbert schemes of points. Journal of Algebraic Geometry, 5(3), 479-511.

Ellingsrud, G., Göttsche, L., & Lehn, M. (2001). On the cobordism class of the Hilbert scheme of a surface. Journal of Algebraic Geometry, 10(1), 81-100.

Goresky, M., & MacPherson, R. (1980). Intersection homology theory. Topology, 19(2), 135-162.

Goresky, M., & MacPherson, R. (1983). Intersection homology II. Inventiones Mathematicae, 72(1), 77-129.

Göttsche, L. (1990). The Betti numbers of the Hilbert scheme of points on a smooth projective surface. Mathematische Annalen, 286(1-3), 193-207.

Göttsche, L. (2001). On the motive of the Hilbert scheme of points on a surface. Mathematical Research Letters, 8(5-6), 613-627.

Göttsche, L., & Soergel, W. (1993). Perverse sheaves and the cohomology of Hilbert schemes of smooth algebraic surfaces. Mathematische Annalen, 296, 235-245.

Gusein-Zade, S. M., Luengo, I., & Melle-Hernández, A. (2006). Power structure over the Grothendieck ring of varieties and generating series of Hilbert schemes of points. Michigan Mathematical Journal, 54(2), 353-359.

Knutson, D. (1973). λ-rings and the representation theory of the symmetric group: Lecture notes in mathematics (Vol. 308). Springer-Verlag.

Kupers, A., & Miller, J. (2016). Homological stability for topological chiral homology of completions. Advances in Mathematics, 292, 755-827.

Macdonald, I. G. (1962a). The Poincaré polynomial of a symmetric product. Proceedings of the Cambridge Philosophical Society, 58, 563-568.

Macdonald, I. G. (1962b). Symmetric products of an algebraic curve. Topology, 1(4), 319-343.

Macdonald, I. G. (1979). Symmetric functions and Hall polynomials: Oxford mathematical monographs. Oxford University Press.

MacPherson, R. D. (1974). Chern classes for singular algebraic varieties. Annals of Mathematics, 100(2), 423-432.

Maulik, D., Nekrasov, N., Okounkov, A., & Pandharipande, R. (2006). Gromov-Witten theory and Donaldson-Thomas theory, I. Compositio Mathematica, 142(5), 1263-1285.

Maxim, L., Saito, M., & Schürmann, J. (2011). Symmetric products of mixed Hodge modules. Journal de Mathématiques Pures et Appliqués, 96(5), 462-483.

Maxim, L., & Schürmann, J. (2012). Twisted genera of symmetric products. Selecta Mathematica (New Series), 18(1), 283-317.

Maxim, L., & Schürmann, J. (2018). Equivariant characteristic classes of external and symmetric products of varieties. Geometry & Topology, 22(1), 417-515.

Maxim, L., & Schürmann, J. (2020). Plethysm and cohomology representations of external and symmetric products. Advances in Mathematics, 375, 107373.

Moonen, B. (1978). Das Lefschetz-Riemann-Roch-theorem für singuläre Varietäten [The Lefschetz-Riemann-Roch theorem for singular varieties]. Bonner Mathematische Schriften (Vol. 106). Universität Bonn.

Ohmoto, T. (2008). Generating functions of orbifold Chern classes I: Symmetric products. Mathematical Proceedings of the Cambridge Philosophical Society, 144(2), 423-438.

Vakil, R., & Wood, M. (2015). Discriminants in the Grothendieck ring. Duke Mathematical Journal, 164(6), 1139-1185.

Zagier, D. (1972). The Pontrjagin class of an orbit space. Topology, 11(3), 253-264.

Downloads

Published

02-11-2021

Volume and Issues

Section

Natural Sciences and Technology

How to Cite

Maxim, L. G. (2021). GEOMETRY AND TOPOLOGY OF EXTERNAL AND SYMMETRIC PRODUCTS OF VARIETIES. Dalat University Journal of Science, 12(2), 4-18. https://doi.org/10.37569/DalatUniversity.12.2.845(2022)